Alert archive / California / Wind Advisories in 2013
Wind Advisory 47, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 21, 2013, 1:05 PM PDT for Riverside County, California. It took effect at May 21, 2013, 4:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 1:05 PM PDT (20:05 UTC)
- In effect from
- May 21, 2013, 4:00 PM PDT
- Expired
- May 22, 2013, 12:43 AM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS76 KSGX 212005 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT TUE MAY 21 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS EVENING... .ONSHORE GRADIENTS WILL INCREASE ACROSS SOUTHERN CALIFORNIA THIS EVENING...WITH GUSTY WEST WINDS DEVELOPING THROUGH AND BELOW THE BANNING PASS. LOCAL GUSTS UP TO 50 MPH WILL BE POSSIBLE. CAZ061-220500- /O.NEW.KSGX.WI.Y.0047.130521T2300Z-130522T1000Z/ COACHELLA VALLEY- 105 PM PDT TUE MAY 21 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH...WITH GUSTS UP TO 45 MPH. OCCASIONAL GUST TO 50 MPH POSSIBLE. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT. * VISIBILITY...LOCAL VISIBILITIES MAY FALL TO AROUND A HALF MILE IN BLOWING DUST OR SAND. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...ALTHOUGH THE WINDS WILL BRIEFLY SUBSIDE ON WEDNESDAY...INCREASING AGAIN WEDNESDAY AFTERNOON AND EVENING...WITH GUSTS UP TO 50 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
4 follow-up statements
129 WWUS76 KSGX 220440 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 940 PM PDT TUE MAY 21 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS TONIGHT... .STRONG ONSHORE GRADIENTS WILL CONTINUE GUSTY WEST WINDS IN THE NORTHERN COACHELLA VALLEY TONIGHT. LOCAL GUSTS UP TO 50 MPH WILL BE POSSIBLE. CAZ061-221000- /O.CON.KSGX.WI.Y.0047.000000T0000Z-130522T1000Z/ COACHELLA VALLEY- 940 PM PDT TUE MAY 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 MPH...WITH GUSTS UP TO 45 MPH. OCCASIONAL GUST TO 50 MPH POSSIBLE. * LOCATION...THROUGH AND EAST OF THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * TIMING...TONIGHT. * VISIBILITY...LOCAL VISIBILITIES MAY FALL TO AROUND A HALF MILE IN BLOWING DUST OR SAND. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...ALTHOUGH THE WINDS WILL BRIEFLY SUBSIDE ON WEDNESDAY...INCREASING AGAIN WEDNESDAY AFTERNOON AND EVENING... WITH GUSTS UP TO 50 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
813 WWUS76 KSGX 220726 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1226 AM PDT WED MAY 22 2013 ...WIND ADVISORY CANCELLED... CAZ061-220830- /O.CON.KSGX.WI.Y.0047.000000T0000Z-130522T1000Z/ COACHELLA VALLEY- 1226 AM PDT WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... WEST NORTHWEST WINDS WITH GUSTS TO 35 MPH WILL CONTINUE TO DECREASE OVERNIGHT. && $$ MM
865 WWUS76 KSGX 220741 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1241 AM PDT WED MAY 22 2013 ...WIND ADVISORY CANCELLED... CAZ061-220845- /O.CON.KSGX.WI.Y.0047.000000T0000Z-130522T1000Z/ COACHELLA VALLEY- 1241 AM PDT WED MAY 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... WEST NORTHWEST WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ MM
220 WWUS76 KSGX 220743 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1243 AM PDT WED MAY 22 2013 ...WIND ADVISORY CANCELLED... CAZ061-220845- /O.CAN.KSGX.WI.Y.0047.000000T0000Z-130522T1000Z/ COACHELLA VALLEY- 1243 AM PDT WED MAY 22 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WEST NORTHWEST WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 9:45 AM PDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 21, 9:45 AM PDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 AM PDT TUE MAY 21 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL DEEPEN ALONG THE WEST COAST OVER THE NEXT FEW DAYS...AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. AS A RESULT...MUCH COOLER CONDITIONS WILL DEVELOP...WITH TEMPERATURES RANGING BETWEEN 5 AND 15 DEGREES BELOW NORMAL. THE MARINE LAYER WILL DEEPEN TOO...WITH MORE EXTENSIVE LOW CLOUDS AND FOG POSSIBLE AS WELL AS SOME DRIZZLE POSSIBLE BY THURSDAY NIGHT. ONSHORE FLOW WILL ALSO INCREASE...WITH GUSTY WEST WINDS POSSIBLE EACH AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH OF LOW PRESSURE DIGGING ALONG THE WEST COAST THIS MORNING...CENTERED NEAR 126 WEST AND ABOUT 45 NORTH. THIS TROUGH WILL CONTINUE TO DEEPEN ALONG THE WEST COAST OVER THE NEXT FEW DAYS...BECOMING THE DOMINATE WEATHER FEATURE ALONG THE WEST COAST THROUGH EARLY NEXT WEEK. AS A RESULT...EXPECT THE GRADUAL COOLING TREND TO BEGIN TODAY...WITH THE MARINE LAYER DEEPENING OVER THE NEXT SEVERAL DAYS...AND GUSTY WEST WINDS DEVELOPING EACH AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS. IN THE MEANTIME THOUGH...SOUTHERN CALIFORNIA WILL DEAL WITH SOME HIGH CLOUDS TODAY AND A MORE PERSISTENT LOW CLOUDS. THE 12Z KNKX SOUNDING SHOWS THAT THE MARINE LAYER IS NOW AROUND 2000 FEET DEEP...WITH A TEN DEGREE INVERSION. FOR THIS REASON...THE MARINE LAYER WAS ABLE TO PUSH INTO THE OUTER FRINGES OF THE INLAND EMPIRE...AND WILL BE SLOWER TO BURN OFF TODAY. GIVEN THE STRONGER ONSHORE FLOW...THE COASTAL BEACHES MAY NOT SEE MUCH IF ANY SUN TODAY...AND HAVE UPDATED THE FORECAST TO REFLECT THIS TREND. TEMPERATURES WILL ALSO START THERE DOWNWARD TREND...EVEN THOUGH MANY INLAND AREAS WILL STILL BE A FEW DEGREES ABOVE NORMAL TODAY. AS THIS TROUGH DEEPENS ALONG THE WEST COAST...COOLER CONDITIONS WILL DEVELOP...ESPECIALLY FOR WEDNESDAY AND THURSDAY. TEMPERATURES WILL FALL 5 TO 15 DEGREES BELOW NORMAL THESE DAYS. THE MARINE LAYER WILL DEEPEN MORE EACH NIGHT...PUSHING WELL INTO THE INLAND VALLEYS BY THURSDAY MORNING. SOME DRIZZLE MAY ALSO BE POSSIBLE BY THURSDAY MORNING. GIVEN THE STRONGER ONSHORE FLOW AND STRONGER INVERSION...THE LOCAL WRF IS NOT SHOWING MUCH IF ANY CLEARING FOR THE BEACHES TODAY OR EVEN THE NEXT WEEK DAYS. THIS SEEMS LIKELY...EVEN IF THE MODEL HAS BEEN STRUGGLING WITH THIS THE PAST FEW DAYS. THE ONSHORE FLOW WILL INCREASE AS WELL...WITH PERIODS OF GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS EACH AFTERNOON...AND WIND ADVISORIES MAY BE NEEDED AT TIMES FOR THESE AREAS. THIS TROUGH WILL LINGER OVER THE WEST COAST THROUGH THE WEEKEND AND EARLY NEXT WEEK...WITH ONLY MINOR FLUCTUATIONS POSSIBLE IN THE TEMPERATURES AND MARINE LAYER THROUGH AT LEAST MONDAY. THEREFORE...EXPECT THE MARINE LAYER TO STAY RELATIVELY DEEP...WITH COOLER CONDITIONS PREVAILING. && .AVIATION... 211500Z...STRATUS WITH BASES 1100-1400 FT MSL AND TOPS TO 2300 FT MSL WILL CLEAR TO THE COAST BETWEEN 16-18Z. STRATUS WILL RETURN TO THE COASTAL AIRPORTS BETWEEN 02-05Z THIS EVENING...SPREADING INTO THE FAR WESTERN AND SOUTHERN PORTIONS OF THE INLAND EMPIRE OVERNIGHT. A DEEPER MARINE LAYER AND SLIGHTLY STRONGER EDDY SHOULD KEEP CLOUDS AROUND A BIT LONGER WEDNESDAY MORNING...CLEARING BETWEEN 17-19Z. OTHERWISE...SCT CLOUDS AOA FL200 THROUGH THE AFTERNOON. && .MARINE... A 3-4 FT/16-17 SECOND PERIOD SOUTHWEST SWELL THROUGH MIDWEEK WITH ELEVATED SURF AND STRONG RIP CURRENTS. HIGHEST SURF FROM 3-5 FT ON EXPOSED SOUTHWEST FACING BEACHES WITH INFREQUENT SETS TO 7 FEET. A 6-8 FT SHORT-PERIOD NORTHWEST SWELL WILL MOVE INTO THE OUTER COASTAL WATERS WEDNESDAY AND THURSDAY RESULTING IN ROUGH SEAS NEAR SAN CLEMENTE ISLAND AND POSSIBLE ELEVATED SURF ALONG EXPOSED WEST FACING BEACHES. SWELL AND SURF WILL GRADUALLY SUBSIDE FRI INTO THE WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...TS
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.